Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Oct 17, 2007, 4:41 AM MDT. It took effect at Oct 17, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 4:41 AM MDT (10:41 UTC)
- In effect from
- Oct 17, 2007, 12:00 PM MDT
- Expired
- Oct 17, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 171041 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 541 AM CDT WED OCT 17 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR CHAVEZ COUNTY IN ZONE 115 FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND HIGH FIRE DANGER... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING STRONG WESTERLY WINDS TO THE AREA. 20 FOOT WIND SPEEDS WILL INCREASE TO THE 20 TO 30 MPH RANGE OVER THE SOUTHEAST NEW MEXICO PLAINS BY WEDNESDAY AFTERNOON. SINCE FIRE DANGER IS HIGH...PARTICULARLY OVER CHAVEZ COUNTY...AND MINIMUM AFTERNOON RH/S ARE EXPECTED TO DROP TO OR BELOW 15 PERCENT...A RED FLAG WARNING HAS BEEN ISSUED FOR ZONE 115. GREENER FUELS IN EDDY AND LEA COUNTIES WILL KEEP THE FIRE DANGER RATING MODERATE IN THOSE AREAS REDUCING THE FIRE DANGER THREAT SLIGHTLY. WIND SPEEDS WILL BE STRONGER IN THE GUADALUPE MOUNTAINS...HOWEVER MINIMUM AFTERNOON RH/S ARE EXPECTED TO STAY AT OR ABOVE 15 PERCENT DUE TO COOLER TEMPERATURES. WIND SPEEDS WILL DECREASE BY LATE AFTERNOON WITH RH/S RISING INTO THE EVENING AS TEMPERATURES COOL. NMZ115-171845- /O.UPG.KMAF.FW.A.0014.071017T1800Z-071018T0000Z/ /O.NEW.KMAF.FW.W.0018.071017T1800Z-071018T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 441 AM MDT WED OCT 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR BELOW AND HIGH FIRE DANGER THIS AFTERNOON IN CHAVEZ COUNTY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 6 PM MDT FOR CHAVEZ COUNTY IN ZONE 115 FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... $$ HENNIG
1 follow-up statement
000 WWUS84 KMAF 171937 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT WED OCT 17 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR CHAVEZ COUNTY IN ZONE 115 FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND HIGH FIRE DANGER... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE AWAY FROM THE AREA TONIGHT...ALLOWING STRONG WESTERLY WINDS TO DECREASE...EXCEPT IN THE MOUNTAINS. RH/S WILL BE ON THE INCREASE AS TEMPERATURES COOL THIS EVENING. HOWEVER...A RED FLAG WARNING WILL CONTINUE FOR PORTIONS OF ZONE 115...NAMELY CHAVEZ COUNTY...UNTIL 600 PM MDT WHERE DRY FUELS HAVE RESULTED IN HIGH FIRE DANGER. GREENER FUELS OVER THE REST OF SOUTHEAST NEW MEXICO AND WEST TEXAS PREVENTED THE ISSUANCE OF A RED FLAG WARNING SINCE FUELS WERE IN A TRANSITION STAGE AND THE FIRE DANGER RATING WAS STILL IN THE MODERATE CATEGORY. NMZ115-180000- /O.CON.KMAF.FW.W.0018.000000T0000Z-071018T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 137 PM MDT WED OCT 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR BELOW AND HIGH FIRE DANGER THIS AFTERNOON IN CHAVEZ COUNTY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 2:32 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 17, 2:32 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT WED OCT 17 2007
.DISCUSSION...
BREEZY DAY ON TAP FOR THE PERMIAN BASIN AS A STRONG UPPER LEVEL
LOW MOVES ACROSS THE CENTRAL ROCKIES. A DRYLINE HAS SET UP ACROSS
EXTREME EASTERN NEW MEXICO EXTENDING SOUTHWARD TO AROUND INK AND
FST. CURRENT RADAR IS SHOWING THE DRYLINE IS MAKING DECENT
EASTWARD PROGRESS ACROSS WEST TEXAS...THE MOVEMENT OUT OF NEW
MEXICO IS MUCH SLOWER. LOCATION OF THIS FEATURE WILL BE CRUCIAL IN
DETERMINING WHERE CONVECTION MAY DEVELOP ACROSS OUR CWA THIS
MORNING. ANY THUNDERSTORMS THAT FORM THIS MORNING WILL PROBABLY BE
EAST OF A LAMESA TO SANDERSON LINE.
CONDITIONS STILL APPEAR FAVORABLE FOR STRONG WINDS ACROSS THE
HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS...AND WILL
THEREFORE UPGRADE THE HIGH WIND WATCH TO A WARNING. A WIND
ADVISORY MAY ALSO BE NEEDED ACROSS SOUTHEASTERN NEW MEXICO...BUT
WILL HOLD OFF AND LET THE DAY SHIFT MAKE THE DETERMINATION OF IF
AND WHERE IT WOULD BE NEEDED AS IT MAY BE A BORDERLINE EVENT. ALSO
UPGRADED THE FIRE WX WATCH TO RFW WHICH SHOULD BE A SLAM DUNK
GIVEN LOW RHS ALREADY AND WINDS EXPECTED TO BE WELL IN EXCESS OF
CRITERIA. THE RFW WILL ONLY BE FOR CHAVEZ COUNTY AS EDDY AND LEA
ARE STILL TOO GREEN ON THE FUELS.
DID NOT TOUCH THE EXTENDED PERIOD BUT WILL HAVE TO WATCH THE FRONT
EXPECTED LATE IN THE WEEKEND CLOSELY. THE GFS IS SHOWING A STRONG
FRONTAL PASSAGE WITH H85 TEMPS SUPPORTING TEMPS COLDER THAN
INDICATED ON THE MEX FOR MON AND TUE. HOWEVER THE LATEST ECMWF IS
SHOWING THE UPPER LOW CUTTING OFF AND BECOMING STATIONARY OVER
NORTHERN NM AND CO...THEN LIFTING NORTHWARD THUS NOT ALLOWING FOR
MUCH OF A COLD PUSH. THE GFS ENSEMBLES SUPPORT PUSHING THE FRONT
THROUGH BUT DO NOT BRING AS MUCH COLD AIR. THUS DECIDED TO JUST GO
WITH MEX GUIDANCE FOR NOW AND WILL WAIT TO MAKE ANY SIGNIFICANT
CHANGES. HOPE THE GFS IS RIGHT AS IT WOULD BE THE FIRST GOOD COLD
FRONT OF THE SEASON.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 54 81 45 / 20 0 0 0
CARLSBAD NM 83 52 83 50 / 0 0 0 0
DRYDEN TX 87 61 87 58 / 10 0 0 10
FORT STOCKTON TX 89 59 87 53 / 10 0 0 0
GUADALUPE PASS TX 79 51 75 51 / 0 0 0 0
HOBBS NM 82 53 78 46 / 10 0 0 0
MARFA TX 76 45 77 43 / 0 0 0 0
MIDLAND INTL AIRPORT TX 84 54 81 49 / 10 0 0 0
ODESSA TX 83 55 79 50 / 10 0 0 0
WINK TX 90 54 85 49 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 AM MDT THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 AM
CDT /6 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
10Hazardous weather outlook, Oct 17, 3:58 AM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 AM CDT WED OCT 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 458 AM CDT WED OCT 17 2007 /358 AM MDT WED OCT 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS EARLY THIS MORNING...MAINLY EAST OF A LAMESA...MIDLAND...CRANE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE REGION TODAY AS A STRONG UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE AREA. THE STRONGEST WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS...WHERE SUSTAINED WIND SPEEDS OVER 40 MPH AND GUSTS OVER 60 MPH WILL BE POSSIBLE. THE WINDY CONDITIONS WILL COMBINE WITH MUCH DRIER AIR SPREADING INTO THE AREA TO CREATE A FIRE HAZARD...PARTICULARLY ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EARLY THIS MORNING ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS SHOULD SEVERE WEATHER DEVELOP. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:22 AM MDT | High Wind Warning | MAF | Eddy | 23 hr |
| Oct 17, 11:07 AM MDT | Wind Advisory | MAF | Eddy, Lea | 7 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.